MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448607
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-107 a patient isolate (staphylococcus epidermidis) was misidentified as staphylococcus cohnii.The user verified the final result usingvitek® 2 and repeat testing.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification when using phoenix panel pmic/id-107 (catalog number 448607) batch number 5189208.The customer returned isolates, binary files and phoenix generated lab reports for the investigation.The lab reports show staphylococcus epidermidis and staphylococcus cohnii identifications when using the complaint batch.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.To investigate, retention panels of the complaint batch and control panels from the same material but different batch were tested using customer returned isolate staphylococcus epidermidis on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolate correctly, this complaint is unable to be confirmed.A review of the binary files was determined not to be required based on the results of the investigation.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC/ID-107
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23840517
Report Number1119779-2025-05521
Device Sequence Number9445528
Product Code LON
UDI-Device Identifier30382904486076
UDI-Public(01)30382904486076(17)260702(10)5189208
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/02/2026
Device Catalogue Number448607
Device Lot Number5189208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown